What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 6, 5:36 PM CST, 34 minutes earlier. Its key messages:
- Updated at 516 PM CST Thu Feb 6 2025
- There is a slight (level 2/5) risk for severe storms this afternoon and evening. Main impacts will be strong winds and hail. Additional precipitation amounts up to half an inch expected.
- More rain this weekend, with cooler temperatures to come next week followed by continued active weather.
Area forecast discussion, Feb 6, 5:36 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
536 PM CST Thu Feb 6 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 516 PM CST Thu Feb 6 2025
- There is a slight (level 2/5) risk for severe storms this
afternoon and evening. Main impacts will be strong winds and
hail. Additional precipitation amounts up to half an inch
expected.
- More rain this weekend, with cooler temperatures to come next
week followed by continued active weather.
&&
.SHORT TERM...
(Rest of today through Friday)
Issued at 1155 AM CST Thu Feb 6 2025
The KOHX RADAR shows a few batches of (mainly light) rain showers
moving across Middle Tennessee at this time, and the slowly-
progressing cold front can be depicted near the KY/TN border, very
near Clarksville. Mesoanalysis and water vapor imagery show we
remain in a zonal flow, but a subtle shortwave perturbation can
be seen exiting the Ozarks currently. This disturbance will help
set off additional thunderstorm development across Middle
Tennessee in the coming hours, and a couple storms are already
developing in far western TN. In fact, better mid-level lapse
rates will arrive in Middle Tennessee soon, overlapping the warm,
unstable air south of the cold front. Dewpoints in the low to mid
60s with mid-level lapse rates ~7.0 C/km will help achieve 1,000
J/kg SBCAPE, with potentially higher values where more
substantial surface heating can occur. There are a few breaks in
the overcast right now.
Either way, hi-res guidance suggests some semi-discrete
thunderstorms potential this afternoon with ~40 kts eff. bulk
shear. The more favorable lapse rates aloft and westerly shear
suggest an increased hail/wind threat this afternoon, hence the
recent SPC upgrade to a 'Slight Risk'. Thankfully, surface flow
remains southwesterly and the stronger morning low-level jet has
departed toward the East Coast. This has left us with shrunken
hodograph curvature and more unidirectional flow which tends to
support splitting updrafts. However, the tornado threat remains
non-zero through the afternoon and early evening, and would be
associated with any stronger right-moving supercells. We're
fortunate that forcing remains on the 'weaker' side. The overall
threat for severe weather is forecast generally 2 PM to 9 PM CST.
The cold front is forecast to accelerate with more southward
progression behind the residual thunderstorms this evening.
Drier, cooler air will advect into Middle Tennessee tonight with
lows 10-15 degrees cooler than this morning. However, our dry
weather will not last long amidst a continued zonal flow aloft.
Isentropic ascent will foster increasing rain chances across the
Tennessee Valley later Friday afternoon.
&&
.LONG TERM...
(Friday Night through next Thursday)
Issued at 1155 AM CST Thu Feb 6 2025
Medium-range guidance suggests the zonal flow will persist across
much of the CONUS through this weekend, with continued rain
chances across TN as a low pressure system develops to our north
on Saturday. This will provide a warm-up on Saturday afternoon
with forecast highs in the low to mid 70s across Middle Tennessee.
The trailing cold front is expected to move across the area
Saturday night into Sunday morning, dropping temperatures
considerably. Thereafter, some more potent upper-level waves are
progged to advance from the Southwest toward the Mississippi and
Ohio Valleys as flow aloft becomes west-southwesterly. Thus, the
pattern will remain active in our region with additional rain
chances advertised through the end of the period. Currently there
are no concerns for hazardous weather.
&&
.AVIATION...
(00Z TAFS)
Issued at 516 PM CST Thu Feb 6 2025
It's going to be a rainy/stormy evening across Middle Tennessee. A
cold front is currently situated north of BNA but south of CKV.
Most of this evening's convection is going to occur along and
north of the boundary. It will eventually clear the region, but
it's going to take several hours. So we have included TEMPO groups
for SHRA/TSRA as appropriate. Look for low clouds and some fog
after the fropa. Fog should dissipate rather quickly. Low
ceilings will persist until late tonight or early Friday morning.
Winds will obviously shift around to the north with the fropa, but
not overly gusty.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 45 54 49 73 / 80 10 40 60
Clarksville 40 51 45 71 / 60 10 60 70
Crossville 41 54 46 69 / 90 10 40 60
Columbia 44 54 47 74 / 80 20 30 40
Cookeville 42 54 48 71 / 90 10 50 60
Jamestown 38 53 44 70 / 90 10 50 70
Lawrenceburg 45 55 49 73 / 80 10 20 30
Murfreesboro 44 54 47 73 / 90 20 30 50
Waverly 41 51 44 71 / 70 10 40 60
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Sizemore
LONG TERM....Sizemore
AVIATION.....Rose
In the hours before
Special weather statement, Feb 6, 1:34 PM CST, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
134 PM CST Thu Feb 6 2025
TNZ005-006-062000-
Stewart TN-Montgomery TN-
134 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MONTGOMERY AND
NORTHERN STEWART COUNTIES THROUGH 200 PM CST...
At 134 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles north of Paris Landing State Park, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Dover, Big Rock, and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 8785 3663 8785 3664 8757 3651 8756
3648 8806 3649 8806 3652 8804 3656 8803
3666 8807 3668 8802 3668 8799
TIME...MOT...LOC 1934Z 258DEG 42KT 3657 8804
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MuellerSpecial weather statement, Feb 6, 3:12 PM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
312 PM CST Thu Feb 6 2025
TNZ005-006-062145-
Stewart TN-Montgomery TN-
312 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MONTGOMERY AND
NORTHEASTERN STEWART COUNTIES THROUGH 345 PM CST...
At 311 PM CST, Doppler radar was tracking a strong thunderstorm near
Big Rock, or 10 miles southwest of Fort Campbell, moving east at 40
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksville, Big Rock, Indian Mound, and Woodlawn.
This includes Interstate 24 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3645 8720 3648 8777 3664 8776 3664 8721
TIME...MOT...LOC 2111Z 270DEG 36KT 3660 8766
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaggettSpecial weather statement, Feb 6, 3:42 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
342 PM CST Thu Feb 6 2025
TNZ006-007-062215-
Robertson TN-Montgomery TN-
342 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONTGOMERY AND
NORTHWESTERN ROBERTSON COUNTIES THROUGH 415 PM CST...
At 342 PM CST, Doppler radar was tracking a strong thunderstorm near
Clarksville, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksville, Springfield, Coopertown, Guthrie, Adams, and Cedar Hill.
This includes Interstate 24 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3644 8687 3648 8737 3664 8737 3665 8688
TIME...MOT...LOC 2142Z 271DEG 33KT 3659 8725
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BaggettSpecial weather statement, Feb 6, 4:13 PM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
413 PM CST Thu Feb 6 2025
TNZ007-008-027-062245-
Robertson TN-Davidson TN-Sumner TN-
413 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DAVIDSON...
SOUTHWESTERN SUMNER AND CENTRAL ROBERTSON COUNTIES THROUGH 445 PM
CST...
At 412 PM CST, Doppler radar was tracking a strong thunderstorm near
Springfield, moving southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springfield, Madison, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Lakewood, Ridgetop, Cross
Plains, Old Hickory, Joelton, Pleasant View, Whites Creek, and
Cottontown.
This includes the following highways...
Interstate 65 between mile markers 88 and 111.
Interstate 24 between mile markers 22 and 26, and between mile
markers 32 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3647 8646 3614 8667 3632 8692 3637 8691
3639 8692 3638 8693 3639 8694 3638 8694
3638 8696 3637 8698 3638 8699 3640 8703
3643 8707 3659 8694
TIME...MOT...LOC 2212Z 297DEG 32KT 3646 8691
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BaggettSpecial weather statement, Feb 6, 4:42 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
442 PM CST Thu Feb 6 2025
TNZ008-009-028>030-062315-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
442 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SMITH...CENTRAL
SUMNER...NORTHEASTERN WILSON...SOUTHWESTERN MACON AND TROUSDALE
COUNTIES THROUGH 515 PM CST...
At 440 PM CST, Doppler radar was tracking a strong thunderstorm over
Gallatin, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gallatin, Lebanon, Hartsville, Hendersonville, Tuckers Crossroads,
Cottontown, Bethpage, Dixon Springs, Bledsoe Creek State Park, and
Dickerson Chapel Recreation Area.
This includes Interstate 40 between mile markers 244 and 248.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3637 8663 3653 8655 3647 8599 3616 8612
TIME...MOT...LOC 2240Z 286DEG 40KT 3642 8646
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BaggettSpecial weather statement, Feb 6, 5:12 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
512 PM CST Thu Feb 6 2025
TNZ008-009-028>030-062345-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
512 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SMITH...SOUTHEASTERN
SUMNER...NORTHEASTERN WILSON...SOUTHERN MACON AND TROUSDALE COUNTIES
THROUGH 545 PM CST...
At 511 PM CST, Doppler radar was tracking a strong thunderstorm over
Hartsville, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carthage, Hartsville, South Carthage, Pleasant Shade, Dickerson
Chapel Recreation Area, and Dixon Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3648 8582 3642 8582 3620 8588 3633 8636
3651 8627
TIME...MOT...LOC 2311Z 277DEG 29KT 3640 8617
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Baggett